Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 207, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2010, 8:48 PM EDT for Cherokee County, Dawson County, Forsyth County, Georgia. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2010, 8:48 PM EDT (00:48 UTC)
- Expired
- Jun 28, 2010, 9:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cherokee County, GA, Dawson County, GA, Forsyth County, GA
The radar
The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:51 PM EDT | TSTM WND DMG | 8 Sw Mckee, GA | DAWSON COUNTY 911 RELAYED REPORTS OF OVER 6 DOWNED AND/OR WIND CUT PINE TREES ON A GOLF COURSE OFF COWART RD. SOME OF THE DOWNED TREES FELL ONTO TELEPHONE LINES. |
| Jun 28, 9:00 PM EDT | TSTM WND DMG | 3 Ne Cumming, GA | FORSYTH COUNTY 911 RELAYED REPORTS OF 5 DOWNED TREES IN THE PILGRIM MILL AREA. 1 TREE FELL ONTO A HOUSE AND CAR WHILE SEVERAL OTHERS DOWNED LINES. |
| Jun 28, 9:00 PM EDT | TSTM WND DMG | 5 Ne Cumming, GA | SEVERAL TREES BLOWN DOWN ON POWER LINES ON HOLTZCLAW ROAD...TANGLEWOOD DRIVE...SHADY GROVE ROAD AND JENSEN TRAIL. |
| Jun 28, 9:15 PM EDT | TSTM WND DMG | 6 Se Ball Ground, GA | A COUPLE OF TREES BLOWN DOWN ON HIGHTOWER ROAD AT HIGHTOWER TRAIL. |
| Jun 28, 9:20 PM EDT | TSTM WND DMG | 7 Se Ball Ground, GA | A FEW TREES BLOWN DOWN ON FRANKLIN GOALMINE ROAD AT LOWER CRIEGHTON ROAD AND EDWARDS MILL ROAD. |
| Jun 28, 9:20 PM EDT | TSTM WND DMG | Ball Ground, GA | A COUPLE OF TREES BLOWN DOWN ON MINERAL SPRINGS ROAD AT BALLGROUND HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS52 KFFC 290048
SVRFFC
GAC057-085-117-290130-
/O.NEW.KFFC.SV.W.0207.100629T0048Z-100629T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT MON JUN 28 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 930 PM EDT
* AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DAWSONVILLE TO BALL GROUND TO BUFFINGTON AND OVER
CUMMING...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREE
HOME AND CUMMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3428 8395 3416 8424 3417 8426 3419 8426
3418 8431 3427 8459 3439 8441 3438 8440
3438 8426 3445 8426 3445 8406
TIME...MOT...LOC 0046Z 288DEG 12KT 3439 8416 3434 8428
3428 8445
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:25 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 28, 6:25 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT MON JUN 28 2010 .SYNOPSIS... RATHER ACTIVE AND INTERESTING PATTERN IN PLACE FOR LATE JUNE INTO EARLY JULY. SEVERAL FEATURES IN PLACE TO CONSIDER...INCLUDING T.S. ALEX IN THE SOUTHWEST GULF...AN UNUSUALLY DEEP TROUGH TAKING SHAPE IN THE NE U.S...AND A HIGH AMPLITUDE RIDGE EVOLVING IN THE CENTRAL U.S. INTO THE GREAT LAKES REGION. TPC...ECMWF/NAM...AND NOW EVEN THE 12Z GFS...TAKE ALEX INTO NORTHERN MEXICO. MAIN FEATURES FOR THE FFC CWA WILL BE THE NE U.S. UPPER TROUGH AND AN ASSOCIATED COLD FRONT...THEN THE MID-LATITUDE STRONG SUBTROPICAL RIDGE. BOTH WILL PLAY KEY ROLES IN THE TEMP AND POP FORECAST FOR THE FFC CWA THROUGH THE 4TH OF JULY WEEKEND. 19 && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... SHORT TERM WILL BE DRIVEN MAINLY BY DEEPENING NE U.S. UPPER TROUGH. UPPER FLOW NORTH OF 35 DEG LAT TO EVOLVE INTO AN UNUSUALLY HIGH AMPLITUDE PATTERN FOR LATE JUNE/EARLY JULY...WITH A DEEP TROUGH DEVELOPING IN THE NE U.S...A SIMILAR DEEP TROUGH IN THE NW U.S...AND A HIGH AMPLITUDE SUBTROPICAL RIDGE IN THE CENTRAL U.S. THE PATTERN WILL REMAIN SLOWLY PROGRESSIVE...YET HIGH AMPLITUDE INTO NEXT WEEK. IMMEDIATE FEATURE OF CONCERN FOR THE FFC CWA WILL BE A WEAK COLD FRONT ASSOCIATED WITH THE NE U.S. UPPER TROUGH. THIS FRONT WILL SAG INTO N GA TUE NIGHT...THEN SLOWLY SOUTHWARD THROUGH THE STATE WED-THU. ECMWF REMAINS SLIGHTLY FASTER WITH SOUTHWARD MOVEMENT OF FRONT...HENCE IN PUSHING ASSOCIATED MOISTURE/PCPN SOUTH OF THE FFC CWA. INCREASINGLY MOIST TROPICAL AIR MASS IN PLACE...WITH PWS APPROACHING 2.0 INCHES...AND FORECAST TO EXCEED 2.0 INCHES TUE-WED. MODEL SOUNDINGS BECOMING INCREASINGLY SATURATED AND MORE STABLE. CONVECTION THIS AFTERNOON BEGINNING TO REFLECT SLOWLY CHANGING SYNOPTIC PATTERN WITH INCREASING TSRA COVERAGE N GA AS WELL AS ENE MOVEMENT. HOWEVER...PESKY WEAK SFC BOUNDARY ACROSS CENTRAL GA AGAIN SERVING AS A FOCUS FOR CONVECTION CENTRAL GA THIS AFTERNOON. EXPECT THIS EVENING TO BE A REPEAT OF SUN EVENING...WITH SLIGHTLY GREATER COVERAGE OVER TIME. WILL CONTINUE WITH HIGH CHC TO LIKELY POPS TUE-WED...ACROSS ALL AREAS TUE...AND ALL EXCEPT EXTREME N WED. GIVEN INCREASINGLY SATURATED SOUNDINGS...THREAT FOR WIDESPREAD SEVERE APPEARS LIMITED...BUT PULSE SEVERE REMAIN POSSIBLE AT ANY TIME. ZERO SHEAR INDICATED...SO ANY SEVERE WILL BE DRIVEN STRICTLY BY THERMODYNAMICS. GREATER CONCERN...GIVEN HIGH PWS...WILL BE INCREASING THREAT OF LOCALLY HEAVY RAIN AND BRIEF MINOR FLOODING. HOWEVER...WIDESPREAD FLOODING IS NOT EXPECTED WITH 5-DAY QPF OF 0.50 INCH ACROSS MOST OF THE CWA. INCREASING CLOUD COVER AND HIGH LOWER ATMOSPHERIC MOISTURE CONTENT WILL RESULT IN VERY WARM...MUGGY NIGHTS AND SLIGHTLY COOLER DAYTIME MAX TEMPS THROUGH THE SHORT TERM. DIFFERENCE AMONG MAV/MET MOS THROUGH THE SHORT TERM IS NEGLIGIBLE. .LONG TERM /THURSDAY THROUGH MONDAY/... MODEL DIFFERENCES BEGIN TO EXPAND THROUGH THE LONG TERM PERIODS...BUT THE GFS IS BEGINNING TO COME IN LINE WITH THE ECMWF. T.S. ALEX EXPECTED TO REMAIN ON A WESTWARD TRACK INTO FAR NORTHERN MEXICO. ALEX WILL BE STEERED BY THE STRONG SUBTROPICAL RIDGE SHIFTING SLOWLY EAST THROUGH THE OHIO VALLEY. A PLUME OF DEEP TROPICAL MOISTURE IS EXPECTED TO TRACK FROM EAST TO WEST FROM THE EASTERN GULF INTO THE REMAINS OF ALEX SPREADING NORTHWARD THROUGH SOUTH/CENTRAL TX BY JULY 4TH ON THE BACK SIDE OF THE UPPER RIDGE. MAIN DIFFERENCE BETWEEN ECMWF/GFS...WHICH DIRECTLY IMPACTS ENDING AND RETURN OF SHRA/TSRA CHC TO THE FFC CWA...IS SOUTHWARD EXTENT OF UPPER RIDGE. WITH ECMWF CENTERING RIDGE ACROSS TN INSTEAD OF OH/PA...DEEPEST MOISTURE IS KEPT WELL S-W OF GA. GIVEN GREATER RUN-TO-RUN CONSISTENCY OF THE ECMWF WITH ALEX DURING THE PAST WEEK OR LONGER...WILL LEAN TOWARD ECMWF FOR EXTENDED...AND END PCPN ACROSS ALL EXCEPT EXTREME S GA BY FRI. ALEX SHOULD HAVE LITTLE TO NO IMPACT ON THE CWA...AS EVEN THE RETURN MOISTURE TRAVELS WEST AND NORTH AROUND THE BLOCKING UPPER RIDGE. FOR SAT-MON...ECMWF WOULD SUGGEST NO PCPN IN THE ENTIRE CWA...WHICH SEEMS A LITTLE QUESTIONABLE FOR JULY IN S GA. SO WILL HANG ONTO 20 POPS FAR SOUTH...BUT KEEP REMAINDER OF CWA DRY INTO THE 4TH OF JULY. THE ECMWF...AND NOT THE GFS...IS SHOWING AN EASTERLY WAVE MOVING ACROSS S GA/FL BY TUE THE 7TH...BUT THIS IS JUST BEYOND FORECAST PACKAGE TIME FRAME. MODELS CONTINUE TO ADVERTISE A SIGNIFICANT COOL DOWN AND LOWERING OF DEWPOINTS BY THE END OF THE WEEK INTO THE 4TH OF JULY. RUN-TO-RUN CONSISTENCY HAS BEEN GREAT ENOUGH TO CONTINUE TO CONSIDER THIS. HOWEVER...MAX TEMPS IN THE LOW 80S SEEMS A LITTLE EXTREME GIVEN STRONG JULY INSOLATION. WILL CONTINUE WITH CURRENT THINKING OF MORE MID TO UPPER 80S FOR MAX TEMPS. MIN TEMPS WILL FINALLY DROP BELOW 70 FOR A CHANGE IN MOST OF THE CWA...BUT STILL BE FAIRLY CLOSE TO SEASONAL NORMALS. 19 && .AVIATION... CIRRUS CANOPY OVERTOP THE ATLANTA AREA TERMINALS HAS HELPED TO KEEP THE CU FIELD LIMITED IN THE WAKE OF EARLIER AFTERNOON CONVECTION. EXPECT STORMS TO REMAIN OUT OF THE AIRPORTS THROUGH THE REMAINDER OF THIS EVENING...WITH REDEVELOPMENT AGAIN TOMORROW AFTERNOON. VFR CONDITIONS AND GENERALLY WEST WINDS EXPECTED THROUGH THE TAF VALID PERIOD OUTSIDE OF THUNDERSTORMS. 07 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 93 72 84 70 / 30 60 60 60 40 ATLANTA 75 91 73 86 71 / 30 60 60 60 40 BLAIRSVILLE 71 84 69 82 67 / 30 70 60 40 20 CARTERSVILLE 72 90 70 85 66 / 30 70 60 50 30 COLUMBUS 74 93 74 91 72 / 30 60 50 60 60 GAINESVILLE 73 89 72 83 70 / 30 70 60 50 40 MACON 73 94 73 91 69 / 30 60 50 60 60 ROME 73 90 72 86 67 / 30 70 60 40 30 PEACHTREE CITY 73 92 72 87 67 / 30 60 60 60 40 VIDALIA 75 94 76 94 73 / 30 50 40 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 28, 4:50 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 AM EDT MON JUN 28 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 450 AM EDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A SURFACE TROUGH OF LOW PRESSURE ACROSS NORTH GEORGIA WILL WEAKEN TODAY. A FRONTAL BOUNDARY WILL PUSH ACROSS THE TENNESSEE VALLEY AND SAG INTO NORTH GEORGIA LATER THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. .DISCUSSION... A SURFACE TROUGH OF LOW PRESSURE NEAR AN ATLANTA TO ATHENS LINE SHOULD HELP PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. CAPES WILL INCREASE TO NEAR 2500 THIS AFTERNOON WHILE LIFTED INDEX VALUES DECREASE TO AROUND -4. THIS WILL BE SUFFICIENT FOR A FEW THUNDERSTORMS TO BECOME STRONG...AND POSSIBLY SEVERE. THE GREATER THUNDERSTORM THREAT WILL OCCUR BETWEEN 2 PM AND 11 PM TODAY. A WEAK FRONTAL BOUNDARY WILL PUSH INTO NORTH GEORGIA THIS EVENING. AS A RESULT...ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT. HOWEVER... WEAKENING INSTABILITY WITH LOSS OF DAYTIME HEATING SHOULD HELP HOLD THUNDERSTORM DEVELOPMENT BELOW SEVERE LIMITS DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY... AND A SLIGHT CHANCE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 28, 7:24 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 724 PM EDT MON JUN 28 2010 GAZ097-109>111-282345- 724 PM EDT MON JUN 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN TELFAIR...WHEELER...DODGE AND LAURENS COUNTIES UNTIL 745 PM EDT... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER LITTLE OCMULGEE STATE PARK...MOVING NORTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TELFAIR... WHEELER...DODGE AND LAURENS COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LITTLE OCMULGEE STATE PARK...HELENA...MCRAE...JAY BIRD SPRINGS...ACHORD...LANDSBURG... GLENWOOD...ALAMO AND CEDAR GROVE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. 16
Local storm report, Jun 28, 7:36 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT MON JUN 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 4 SSE SANDY CROSS 33.89N 83.04W
06/28/2010 OGLETHORPE GA COUNTY OFFICIAL
OGLETHORPE COUNTY 911 RELAYED A REPORT OF A DOWNED TREE
INTO A POWERLINE ON ELBERTON ROAD IN LEXINGTON.
0526 PM LIGHTNING 5 WNW WATKINSVILLE 33.88N 83.49W
06/28/2010 OCONEE GA COUNTY OFFICIAL
OCONEE COUNTY 911 RELAYED REPORTS OF 2 LIGHTNING STRIKES
CAUSING FIRES. A BRUSH FIRE WAS STARTED BY LIGHTNING NEAR
THE INTERSECTION OF COLLIN FERRY AND CARSONS GRADE. A
HOUSE FIRE WAS STARTED BY LIGHTNING ON HODGES MILLS ROAD.
0513 PM TSTM WND DMG 3 WSW EASTVILLE 33.86N 83.55W
06/28/2010 OCONEE GA COUNTY OFFICIAL
OCONEE COUNTY 911 RELAYED A REPORT OF A DOWNED TREE ON
SNOWS MILL ROAD SOUTH OF LANE CREEK.
&&
RGARCIASpecial weather statement, Jun 28, 7:44 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 744 PM EDT MON JUN 28 2010 GAZ097-098-111-112-290015- 744 PM EDT MON JUN 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS AND FREQUENT LIGHTNING IN WHEELER...MONTGOMERY...TREUTLEN AND LAURENS COUNTIES UNTIL 815 PM EDT... AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF LANDSBURG...MOVING NORTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS ACROSS WHEELER...MONTGOMERY...TREUTLEN AND LAURENS COUNTIES...INCLUDING AREAS AROUND LOWERY...LANDSBURG...BARNHILL... KIBBEE...TARRYTOWN...ORLAND...LOTHAIR AND SOPERTON. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. 16
Special weather statement, Jun 28, 7:58 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 758 PM EDT MON JUN 28 2010 GAZ021-290030- 758 PM EDT MON JUN 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING PEA SIZED HAIL AND 45 MPH WINDS IN CHEROKEE COUNTY UNTIL 830 PM EDT... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CANTON...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS CHEROKEE COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLY SPRINGS...CANTON...WALESKA...LAKE ARROWHEAD...BRIDGEMILL...BUFFINGTON...UNION HILL...BALL GROUND... NELSON...FREE HOME...REAVIS MOUNTAIN...HOLBROOK AND LATHEMTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. 16
Special weather statement, Jun 28, 8:14 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 814 PM EDT MON JUN 28 2010 GAZ013-014-290045- 814 PM EDT MON JUN 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN PICKENS AND WEST DAWSON COUNTIES UNTIL 845 PM EDT... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JASPER...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PICKENS AND WEST DAWSON COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TALKING ROCK...BLAINE...JASPER... TATE...MARBLEHILL...LAKE TAMARACK...FAUSETT LAKE...DAWSONVILLE... MCKEE...JUNO...AMICALOLA FALLS STATE PARK AND LEN FOOTE HIKE INN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. 16
Special weather statement, Jun 28, 8:22 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 822 PM EDT MON JUN 28 2010 GAZ022-290045- 822 PM EDT MON JUN 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN FORSYTH COUNTY UNTIL 845 PM EDT... AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CUMMING...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS FORSYTH COUNTY THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CUMMING...MATT...COAL MOUNTAIN...OSCARVILLE AND CHESTATEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:42 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 33 min |
| Jun 28, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 30 min |
| Jun 29, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.